T Nation

V Diet Problems?

Help please! I just started the Velocity diet on January 2nd and as of this morning am down 8.5lbs. The reason I am posting this is because I have a problem. Ever since shortly after the first shake I have basically been nauseous the whole time (only when I am hungry am I not nauseous). The sweetness of the shakes and the “splenda” aftertaste are not helping either. Don’t know if this makes a difference or not, but I am “allergic” (for lack of a better term) to aspertame and saccharin. Maybe super sensitive is a better term. Basically I get stomach pain, nausea, and massive headaches when I consume it. So I guess I have two questions…

First, is it normal to be sick to your stomach the first few days? And if so does it get better as time progresses?
Second, is there anything I can do to cut the sweetness? I have tried using coffee and that helps ever so slightly but not enough.

I wanna finish this more than anything. I just know it’s the key to get me down where I wanna be. I have been training (powerlifting) 5 days a week for 2 years now and have a good amount of muscle. Problem is I also have enough fat to cover up all my hard work and keep me from showing of the smokin body that I know lays underneath!
Thanks in advance for all the help!
Christy

[quote]StrongInHim wrote:
First, is it normal to be sick to your stomach the first few days?
[/quote]

No, of course not. Very rare. Some people actually go through a minor junk food withdrawal though. Odd, since post-V-diet you get the opposite effect - junk food makes you sick to your stomach, as it should! Dave Tate experienced this when he was first working with Dr. Berardi and eating healthier. His body has to adjust to the healthy foods. (Some would say he was “purging toxins” but I dislike that hippie granola language.)

[quote]
And if so does it get better as time progresses? [/quote]

Try reducing the milled flax. That can be a little harsh on some people. Keep in mind that the average American gets less than 10 grams of fiber per day. Health experts recommend over 20 at least (25 to 30g), and the V-diet provides that. But it’s a little much for some people. So, ditch some flax for a while and add it back in gradually. That works for most people who have stomach problems.

[quote]

Second, is there anything I can do to cut the sweetness? [/quote]

Water down the shakes. Just use more water than called for and drink slower.

Congrats on the 8.5 pounds lost so far! Keep us updated.

I was ready to barf the first time I worked out and took Surge. I felt like crap.

“I got better.”

I think that there is a bit of adjustment…the first great understatement of 2007.

I had nausea almost every day on the diet. I dry-heaved several times each morning.

In finally figured out it was from taking the HOT-ROX Extreme on an empty stomach.

Thanks guys for all the help! Man being sick is rough! Just knowing its gonna get better is enough to bring me thru! I have always eaten pretty clean, and never really had a sweet tooth, so I guess whatever cravings for sweets I ever did have are totally obliterated now!

as to the flax seed, I have only been doin 5 tablespoons a day on non training days and 4 tablespoons a day on training days. Is that about right where I should be once I wean back on, or too high or low? I bought the same gold foil bag from Walmart that you used when you did it Chris.

Dan, thanks for the insight on the Surge, I’ll try it again, and just stick with it!

Just a side note Chris, I made dinner for my husband, mom and sister last night…I have NEVER liked bell peppers, but man, smelling them last night while I was chopping…they smelled divine! I cant wait for my HUGE salad on Monday! It’s cool to see how my tastes are changing just after a few days

[quote]CaliforniaLaw wrote:
I had nausea almost every day on the diet. I dry-heaved several times each morning.

In finally figured out it was from taking the HOT-ROX Extreme on an empty stomach. [/quote]

I take 2 pills of HRX on an empy stomach when i wakeup, and 1 hour later i eat my shake. Then like 7-8 hour later i take the other 2 pills on an empy stomach.

The thing is that i feel ok after taking HRX in the morning. But after i take my second dosis of HRX like an hour after, i feel weird… like overstimulated and mild jitters. That last like 4-5 hours.

You think i should lower my second dosis to 1 pill or take 2 pills just before/after eating?

later…

[quote]cerote wrote:
The thing is that i feel ok after taking HRX in the morning. But after i take my second dosis of HRX like an hour after, i feel weird… like overstimulated and mild jitters. That last like 4-5 hours.

You think i should lower my second dosis to 1 pill or take 2 pills just before/after eating?

later…
[/quote]

same thing happens to me sometimes. Some doses I barely feel and some have me wired. I would just take one for your second dose, or take two with food as that blunts the effect. I still wonder if it actually affects the effectiveness of the supp or just the perceived effectiveness, as alot of people need to feel it working to think it is.

in fact, I cant even take two HRX on an empty stomach cause it hits me too strong and I feel all tweaked out. The only difference I have found eating it with food is the whole hot stomach feeling is obviously less pronounced.

I find that when I take HRX on an empty stomach and wait an hour before my shake, I don’t get the nausea or tweaked feelings. If I eat immediately after taking it, I do.

Also the first time I sipped Surge during a workout I was gagging after every sip. For whatever reason, that never happened again, and I enjoy it now.

Maybe you need to just give your body time to adjust.

If you’re allergic to aspartame and you’re taking in whatever form you should know that it can cause seizures for people who are sensitive to it.

I’lll try and cover a few things at one time. I’m all for efficiency.

[quote]StrongInHim wrote:
I just started the Velocity diet on January 2nd and as of this morning am down 8.5lbs.[/quote]

That’s amazing for a woman. Don’t mean to sound sexist, but typically women don’t lose a huge initial weight like men do. Excellent job!

If you are used to eat a lot more then I can see how this could happen to you. This is the reason why no one should ever go into dieting cold turkey and work their way down in calories. You will adjust. If you don’t, then you might need to look at making some modifications.

Are you using Metabolic Drive? It is sweetened with sucralose so I can see why you have the aftertaste. It doesn’t typically have a reputation for causing stomach issues though.

Also- are you taking HOT-ROX and if so which version?

I echo Shug’s comment on watering down the shakes. Also- try and drink more water throughout the day. If you keep some liquid in your stomach it should help. One might argue that since you only feel better when you’re hungry you would want your stomach emptier, but that just isn’t the case.

And you will. You have the drive you just need to stick it out if you can. Best of luck!

[quote]StrongInHim wrote:
as to the flax seed, I have only been doin 5 tablespoons a day on non training days and 4 tablespoons a day on training days. Is that about right where I should be once I wean back on, or too high or low? I bought the same gold foil bag from Walmart that you used when you did it Chris.[/quote]

I honestly think it’s too high. Fiber is a little overrated IMO. 1-2 servings a day is sufficient.

[quote]cerote wrote:
You think i should lower my second dosis to 1 pill or take 2 pills just before/after eating?[/quote]

Keep the 2 pill dose but have it closer to mealtime to see if it cuts down the effects. The second dose can be anywhere from 6-8 hours later.

[quote]Frank Castle wrote:
I still wonder if it actually affects the effectiveness of the supp or just the perceived effectiveness, as alot of people need to feel it working to think it is.[/quote]

It shouldn’t make a difference at all. Even if the requirement was to take it on an empty stomach it would be impossible as your stomach is never empty.

[quote]Hone Heke wrote:
If you’re allergic to aspartame and you’re taking in whatever form you should know that it can cause seizures for people who are sensitive to it.[/quote]

If she’s drinking Metabolic Drive she’s not taking in any aspartame.

I know, I know, I shouldn’t weigh every morning, but seeing the scale inch down is such a motivator!
today is day 5 and as of this morning I am down 10.5 pounds! YAY

Now, eengrms76, Yes I am following the VDiet to a “t”. Low-Carb Metabolic Drive, HOT-ROX Extreme, salmon oil, and milled flax. Now Flax seed wise I am only takin in 2 servings on training days and 2.5 on non training days. But I will cut that back a bit. Also, I am drinking alittle over a gallon of water a day.

Never really ate “bad”. Dont have a sweet tooth and greasy food makes me sick! The only thing I had “bad” before starting this was Seafood Bisque the night before and a cinnamon bun my mom made.

No, I am not taking in anything containing aspertame, I am not a glutton for punishment. Simply stated that since the aftertaste of sucralose reminds me of aspertame.
thanks for all the help and support!

[quote]eengrms76 wrote:

Keep the 2 pill dose but have it closer to mealtime to see if it cuts down the effects. The second dose can be anywhere from 6-8 hours later.

[/quote]

Thanks, i took my second dose a few minutes after a meal and didn’t felt as bad compared to the other days.